Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 101, NWS Lincoln, IL

June 21, 2019Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2019, 10:57 AM CDT for Morgan County, Scott County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2019, 10:57 AM CDT (15:57 UTC)
Expired
Jun 21, 2019, 11:45 AM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:28 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WUUS53 KILX 211557
SVRILX
ILC137-171-211645-
/O.NEW.KILX.SV.W.0101.190621T1557Z-190621T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1057 AM CDT Fri Jun 21 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Scott County in west central Illinois...
  Morgan County in west central Illinois...

* Until 1145 AM CDT.

* At 1055 AM CDT, severe thunderstorms were located along a line
  extending from near Beverly to near Pittsfield to near Belleview,
  moving east at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Emergency management. At 1040 am damaging wind was 
           reported in the town of New Canton in Pike County. 
           
  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Jacksonville, Winchester, Meredosia, Bluffs, Franklin, Murrayville,
  Chapin, Woodson, Manchester, Alsey, Naples, Exeter, South
  Jacksonville, Concord, Glasgow, Lynnville, Riggston, Merritt,
  Oxville and Nortonville.

This includes Interstate 72 between mile markers 43 and 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3981 9059 3983 9057 3987 9059 3987 9025
      3959 8998 3952 9002 3952 9058 3956 9057
      3964 9061 3969 9065
TIME...MOT...LOC 1555Z 269DEG 45KT 3981 9095 3958 9073 3930 9078 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Miller

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:29 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 21, 6:29 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
629 AM CDT Fri Jun 21 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 309 AM CDT Fri Jun 21 2019

Well this mornings forecast was a little tough, as most models do
not have the best agreement for the developing MCS marching into
western Missouri. Some models indicate a northward swing through
Iowa, before beginning a SE dive through central Illinois, while
other models have a SE dive through west central and southern
Illinois, where moisture is more prevalent, or finally a straight
eastward path through central Illinois then diving SE into the
Ohio River Valley.

I went with the third option, as current radar indicates a
decreasing moisture field in SE Missouri and southern Illinois.
This should bring the convective system into the region late this
morning into midday. Approach time for the Illinois River Valley
will be near 17-18z, then tracking SE through the remainder of
the CWA through the afternoon. This could bring strong to severe
thunderstorms to the area today, as current Watches are being
issued into north central Missouri. Typically with these systems,
they gain strength overnight, with aid from the low-level jet
stream. As this continues tracking east, the area could go under a
Watch, but if that occurs, it will be later this morning.

Once this system slides through the area, unfortunately we will
not be done with showers and storms...this is only the start of
another wet pattern.

Temperatures will remain cooler today, as rainfall and cloud
coverage will inhibit sunshine from increasing ground temps.
Dewpoint temps will also begin to increase today, rolling in a
summer-like pattern to the region this weekend.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 309 AM CDT Fri Jun 21 2019

As the weak upper level ridge shifts eastward Saturday, this will
open up the door for a large-scale Low pressure system in Canada
to begin driving the weather pattern again. Two Lows, a strong one
in Canada and a weaker one in the southern Plains will keep the
wet weather going throughout the weekend and into the start of
next week. Rounds of showers and thunderstorms will filter into
the area, bringing upwards of 1.50-2.50 inches of additional
rainfall to already super-saturated soils.

The stronger Low will remain north of the area as it progresses
slowly eastward over the next several days. This will hold the
secondary Low is in the southern Plains for the weekend, lifting
warmer Gulf air to the region, and more moisture. As WAA is
brought into central Illinois Saturday, temps and dewpoints will
climb into the 80s and 70s, respectively. Heat index values are
forecast to climb into the mid and upper 90s Saturday, while
reaching the mid 80s to mid 90s Sunday.

Going into Monday, the main Low will lift north...allowing the
secondary Low to finally shift NE through the Midwest and into the
upper Great Lakes. The spigot will finally be shutoff Monday
evening, however temps will remain more on the seasonal side
throughout next week...along with the return of a drier weather
pattern.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 615 AM CDT Fri Jun 21 2019

A couple different lines of thunderstorms are ongoing across
portions of MO, KS, and NE this morning and pushing east towards
Illinois. Evolution of these systems remain uncertain, however,
believe that the eastern line of storms will persist into central
Illinois late this morning and afternoon, quite possibly in a
weakening state with diminishing coverage. After these initial
waves of thunderstorms push through by around mid afternoon,
expect a window of dry weather before additional storms redevelop
nearby or overhead mid to late this evening and persist over the
area through the night. Outside of the influence of
thunderstorms, southeast winds will prevail through the period.
VFR ceilings today will lower to MVFR this evening, then IFR or
near IFR overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 21, 8:46 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lincoln IL
846 AM CDT Fri Jun 21 2019

ILZ036-040-041-047-049-050-221100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
846 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

A couple rounds of thunderstorms are likely today. The first will
be late this morning into early afternoon, and the second this
evening into tonight. There is an enhanced risk of severe weather,
with the potential for widespread damaging winds. Heavy rain is
also possible and could lead to localized flash flooding.

Moderate flooding will continue along the Illinois River
from Havana downstream.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a risk for severe thunderstorms Saturday and Sunday.
Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Heat index values will approach 100 degrees on Saturday in areas
from Havana southward.

Moderate flooding will continue along the Illinois River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon, with the most likely
time frame between noon and 4 pm.

A conference call for emergency managers and broadcast media will
be held at 10 am.

ILZ027>031-037-221100-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
846 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

A couple rounds of thunderstorms are possible today. The first
will be late this morning into early afternoon, and the second
this evening into tonight. Some of these storms will be severe,
especially south of I-74, with damaging winds the main concern.
Heavy rain is also possible and could lead to localized flash
flooding.

Minor flooding will continue or redevelop along portions of the
Illinois River from Henry through Peoria.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a risk for severe thunderstorms Saturday and Sunday.
Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Minor flooding will continue along the Illinois River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon, with the most likely
time frame between noon and 4 pm.

A conference call for emergency managers and broadcast media will
be held at 10 am.

ILZ038-042>046-048-051>057-061-221100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
846 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is an enhanced risk of severe thunderstorms this afternoon
and evening. Widespread damaging winds are the primary concern.
Another round of strong to severe storms is possible later
tonight. Heavy rain is also possible and could lead to localized
flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a risk for severe thunderstorms Saturday and Sunday.
Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening, with the
most likely time frame between 2 pm and 6 pm.

A conference call for emergency managers and broadcast media will
be held at 10 am.

ILZ062-063-066>068-071>073-221100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
846 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

There is an enhanced risk of severe thunderstorms this afternoon
and evening. Widespread damaging winds are the primary concern.
Another round of strong to severe storms is possible later
tonight. Heavy rain is also possible and could lead to localized
flash flooding.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Several rounds of thunderstorms are possible Saturday through
Monday, with the best chances from Saturday night into Sunday.
There is a risk for severe thunderstorms Saturday and Sunday.
Damaging wind is the main concern, though a few storms may
produce large hail. Heavy rainfall will be possible at times and
may result in additional flooding.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely late this afternoon and evening,
with the most likely time frame between 4 pm and 9 pm.

A conference call for emergency managers and broadcast media will
be held at 10 am.

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:10 AM CDTSpecial Weather StatementILXSchuyler50 min
Jun 21, 11:22 AM CDTTornado WarningILXMorgan, Scott23 min
Jun 21, 11:42 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon48 min
Jun 21, 11:59 AM CDTSpecial Weather StatementILXCass, Sangamon46 min
Jun 21, 12:08 PM CDTAreal Flood AdvisoryILXFulton4 hr
Jun 21, 12:27 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon, Shelby63 min
Jun 21, 12:54 PM CDTSpecial Weather StatementILXLogan, Macon66 min
Jun 21, 1:33 PM CDTSpecial Weather StatementILXColes, Cumberland, Effingham, Shelby57 min
Jun 21, 1:53 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland52 min
Jun 21, 1:57 PM CDTSpecial Weather StatementILXDouglas, Moultrie, Piatt48 min
Jun 21, 2:32 PM CDTSpecial Weather StatementILXClark, Crawford58 min
Jun 21, 2:43 PM CDTSevere Thunderstorm WarningILXLawrence, Richland47 min
Jun 21, 3:25 PM CDTFlash Flood WatchILXCass, Christian, Clark, Clay, Coles, Crawford and 18 more47 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.